Announcement

Collapse
No announcement yet.

Frieda

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Frieda

    I was diagnosed with mnd/ALS in August this year. I was given Baclofen to stop muscles seizing up. Worked well but on day 3 I had violent diarrhea, which lasted for 3 days and I stopped them. Now I have been given Clonazepam - reading the leaflet, it terrifies me. Also it seems to deal with anxiety rather than muscle spasms... Does anyone have experience of this tablet?

    #2
    Hi Frieda and a warm welcome to the Forum.

    Sorry Baclofen didn't agree with you.

    TBH, I'd try Tizanidine before Clonazepam, if I were you - Clonazepam can make you zombie-like, which may be good at bedtime, but obvs not great for daytime.

    I currently take both Baclofen and Tizanidine and took Clonazepam for 2 days before ditching it!!

    Can I ask what dose of Baclofen you were taking?

    Take care.

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

    Comment


      #3
      Hi Frieda and welcome to the forum;

      Sorry to hear of your recent diagnoses. It is quite unusual to have a reaction with Baclofen and wonder how much of it you were taking. It's often best to start off with drugs slowly and build the amount taken up gradually over two or three weeks, so your body gets used to it.

      Don't know anything about Clonazepam but if you put it in the search box at the top right of the page, you will find a number of threads mentioning it.

      Best wishes, Terry
      TB once said that "The forum is still the best source for friendship and information."

      It will only remain so if new people post and keep us updated on things that work or don't work and tips.

      Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

      Comment


        #4
        Hi Frieda and welcome to the forum no-one wants to need.

        Sorry you’ve been diagnosed with this horrid disease. I hope you’re getting good support from family and friends, but also from your medical teams.

        Are you certain the diarrhoea was caused by the Baclofen? Do you think you would consider trying it again?
        Dina

        Trying to keep positive, but not always managing.

        Comment


          #5
          Hi Frieda, and a warm welcome to this very friendly forum. I am sure you will find lots of advice and support on here.
          Best wishes Sheila

          Comment


            #6
            Thank you all, maybe I'll try Baclofen again, I don't remember what strength I had. I was so distressed by the diarrhea, having accidents etc I threw them away...

            Comment


              #7
              Try less of them, Frieda;

              I Think that they're normally 10mg size, and they quite often recommend two in the morning and night. If that's the case, try one morning and night for 4 days and then take two at night for another few days. If all well increase to prescribed amount.

              Good luck, Terry
              TB once said that "The forum is still the best source for friendship and information."

              It will only remain so if new people post and keep us updated on things that work or don't work and tips.

              Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

              Comment


                #8
                Hi Frieda and welcome.

                I find baclofen helps me and I take 10mg at night. Most medications have side effects and if you study the leaflet we would not take any. As has been suggested try to build up and good luck with finding relief from those dreadful muscle seizures.

                Best wishes,
                Barry
                I’m going to do this even if it kills me!

                Comment


                  #9
                  Thank you, I'll try building up slowly. I am always suspicious of pharma and maybe read leaflets to closely...

                  Comment


                    #10
                    Frieda, there is nothing wrong with reading all about the meds you're putting into your body !!

                    I think it's wise to do that - start slowly and increase dose after 3 or so days. The recommended starting dose for Baclofen is 5mg at a time.

                    But you do need to know what dose the doctor prescribed and how many times per day.

                    Love Ellie.
                    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
                    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

                    Comment


                      #11
                      Hi Freda, sorry that you have had to join us on this horrid journey.

                      About Baclofen:, I discussed the possibility of taking this with my neurologist in September. She stated that they can make your legs weaker and so walking more difficult. As I'm still walking indoors with a four wheeled walker indoors and want to continue doing so for as long as possible. We agreed to leave it for now and come back to the subject later.

                      Good luck with finding a dose that works for you. Lynne
                      ALS diagnosed November 2017, limb onset. For the 4 yrs previously I was losing my ballance.
                      I'm staying positive and taking each day as it comes.

                      Comment


                        #12
                        Hi Freda

                        Welcome to the forum from me too - I hope you will find some help here.

                        Originally posted by Frieda View Post
                        I was given Baclofen to stop muscles seizing up
                        Interesting as I have never been offered this myself , but then I have always been happy with my hand stiffening up as it means I can still push from my upper arm and shoulder with my fingers.

                        As Ellie said a few months ago, "Antispasmodic meds - primarily Baclofen - reduces muscle tone making muscles more pliable and functional BUT getting the dose at the sweet spot can take a few attempts - you need to preserve enough tone to preserve function, whilst lowering the tone enough to facilitate movement.

                        Strangely, I just realised that I know the drug from my work in the drugs and alcohol sector as it is sometimes used to help alcoholism - I will have to have another dig around -
                        Last edited by nunhead_man; 8 November 2019, 17:18. Reason: update
                        Warmly


                        Andy

                        ​Diagnosed 03/2015. One sided limb onset (arm) sporadic ALS/MND. MND hitting - now 50% left arm and 90% right arm, plus other bits including left shoulder

                        "Things turn out the best for people who make the best of the way things turn out"

                        Comment


                          #13
                          It was 10 mg I took at night. And looking back in my diary I saw that I felt nauseous after the third night, which did go away after breakfast. That's not something I normally get, whereas diarrhea could have been from something else. I keep looking at the tablets and still don't dare...

                          Comment


                            #14
                            Hi Frieda

                            I looked at my old reference books and found the commonest side effects seen in the early stages of baclofen treatment............
                            • Fatigue
                            • Insomnia
                            • Nausea
                            • Dizziness/vertigo
                            • Headache
                            • Gastrointestinal problems


                            Also ......

                            "The key to keeping side effects from baclofen to a minimum is increasing the dose slowly enough that the patient’s brain has enough time to adjust to the change in dose. Side effects generally occur when the dose is raised too fast for that patient. When the brain is given more time to adjust, the side effects go away and the baclofen dose can be further increased"
                            Warmly


                            Andy

                            ​Diagnosed 03/2015. One sided limb onset (arm) sporadic ALS/MND. MND hitting - now 50% left arm and 90% right arm, plus other bits including left shoulder

                            "Things turn out the best for people who make the best of the way things turn out"

                            Comment


                              #15
                              Hi Frieda,

                              If you do restart, make sure you're not taking it on an empty tummy - taking Baclofen with food, or even a milky drink, should lessen nausea.

                              No harm taking 5mg for the first 3 days, as per the recommendations for Baclofen.

                              Best wishes.

                              Love Ellie.
                              ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
                              Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

                              Comment

                              Working...
                              X